Hail, Woods
- When
- June 12, 5:08 PM CST
- Where
- Woods County, Waynoka
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.583, -98.883
1 hail, 1 thunderstorm wind, 1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 12, 1:45 PM CST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 245 PM CDT SAT JUN 12 2004 .DISCUSSION... MAIN CONCERN THIS PACKAGE IS SVR WX THREAT EVOLVING FOR THIS AFTN AND EVENING. OUR HWO...NOW AND SPC PRODUCTS DESCRIBE THE SCENARIO EXPECTED TO UNFOLD AFTER 21Z...WITH INITIATION EXPECTED FIRST IN SC KS AND PERHAPS NC/NW OK...WITH OTHER STORMS FIRING ACROSS NW TX AND AFFECTING SWRN SECTIONS OF THE NORMAN COUNTY WARNING AREA LATE AFTN/EVENING. TORNADO WATCH IN EFFECT UNTIL 11 PM. ALREADY SEEING FINE LINE OF CU BUBBLING FROM NW OK INTO TX PANHANDLE...SO EXPECT THINGS TO GET BUSY SHORTLY. POPS ALREADY RAISED IN MORNING UPDATE TO ACCOUNT FOR INCREASED AREAL COVERAGE OF STORMS TONIGHT....AND WE STILL MAY TWEAK THEM UPWARD A LITTLE MORE. WITH FOCUS ON SHORT TERM CONCERNS AND PREPARATION FOR SVR WX THIS EVENING...DID NOT MAKE SUBSTANTIAL CHANGES TO LATER PERIODS OF THE FCST. MODELS CONTINUE TO INDICATE A BREAK IN THE UNSETTLED PATTERN EARLY NEXT BEFORE ENHANCED CHANCES FOR PRECIP LATER IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 92 71 93 / 50 20 20 10 HOBART OK 71 96 70 97 / 30 10 10 10 WICHITA FALLS TX 74 96 73 97 / 50 10 10 10 GAGE OK 67 97 68 94 / 10 10 10 10 PONCA CITY OK 73 92 71 92 / 50 30 30 20 DURANT OK 73 91 72 92 / 40 30 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 15/SMITH EFFECTIVE 11 AM TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDOKC TO AFDOUN. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1159 AM CDT SAT JUN 12 2004
OKZ004>048-050>052-TXZ083>090-131200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF OKLAHOMA AND NORTH TEXAS. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTH CENTRAL
AND SOUTHEAST OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS EAST OF A LINE FROM ALVA...TO ERICK...AND
INCLUDES ALL OF WESTERN NORTH TEXAS. THE SLIGHT RISK AREA INCLUDES
AN AREA FROM NEAR HOLDENVILLE AND ATOKA...SOUTHWESTWARD THROUGH
ARDMORE...MADILL...AND DURANT.
TIMING...
THE MOST LIKELY TIME IS FROM 4 PM THROUGH MIDNIGHT.
IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS AND WINDS TO 70 MPH WILL BE POSSIBLE.
IN ADDITION...TORNADOES ARE POSSIBLE ACROSS PORTIONS OF WESTERN
NORTH TEXAS...AND NORTH CENTRAL OKLAHOMA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
DISCUSSION...
BY LATE AFTERNOON A SURFACE LOW IS EXPECTED TO BE NEAR PRATT KANSAS
...WITH A DRYLINE EXTENDING SOUTHWARD TO NEAR CHEROKEE AND ERICK.
MEANWHILE...ANOTHER SURFACE LOW IS EXPECTED TO ORGANIZE OVER THE
SOUTHERN TEXAS PANHANDLE...IN RESPONSE TO A STRONG UPPER JET
APPROACHING FROM THE WEST. A SECONDARY BULGE IN THE DRYLINE IS
EXPECTED TO DEVELOP IN THIS REGION...POSSIBLY EXTENDING SOUTHWARD TO
NEAR SWEETWATER AND MIDLAND. STRONG LIFT ASSOCIATED WITH THE UPPER
JET IS EXPECTED TO RESULT IN A WEAKENING CAP DURING THE AFTERNOON...
WITH THUNDERSTORM DEVELOPMENT EXPECTED ALONG THE DRYLINE LATE IN THE
DAY. EXTREME INSTABILITY COMBINED WITH VERTICAL WIND SHEAR SHOULD BE
SUFFICIENT FOR THUNDERSTORMS RAPIDLY BECOMING SEVERE...WITH
SUPERCELLS LIKELY. ALTHOUGH STORMS MAY DEVELOP ANYWHERE ALONG THE
DRYLINE...TWO MAIN AREAS EXIST FOR SUPERCELL DEVELOPMENT AND
POSSIBLY TORNADOES.
THE FIRST AREA IS ACROSS WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA.
THE UPPER JET APPROACHING FROM THE WEST IS STRONGER THAN PREVIOUSLY
FORECAST. THE RESULT IS EXPECTED TO BE GREATER CHANCES OF
THUNDERSTORM DEVELOPMENT AND STRONGER VERTICAL WIND SHEAR...WITH THE
GREATER VERTICAL WIND SHEAR ENHANCING THE POTENTIAL FOR SUPERCELLS
AND POSSIBLY TORNADOES.
THE SECOND AREA WILL BE ACROSS NORTH CENTRAL OKLAHOMA...WHICH BE
SOUTHEAST OF A SURFACE LOW OVER KANSAS...AND IMMEDIATELY EAST OF THE
DRYLINE. VERTICAL WIND SHEAR IS EXPECTED TO BE SLIGHTLY WEAKER THAN
ACROSS WESTERN NORTH TEXAS...HOWEVER SURFACE WINDS IN THIS AREA MAY
BECOME MORE SOUTHEASTERLY TOWARD EARLY EVENING...WHICH WOULD INCREASE
THE POTENTIAL FOR SUPERCELLS AND POSSIBLY TORNADOES.
DURING THE EVENING AND OVERNIGHT HOURS...THUNDERSTORMS THAT DEVELOP
ARE EXPECTED TO EVOLVE INTO ONE OR MORE CLUSTERS OF STORMS...WITH
THE RISK OF SEVERE WEATHER GRADUALLY TRANSITIONING TO STRAIGHT LINE
WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN WILL BE POSSIBLE LATE TODAY AND OVERNIGHT AS
THUNDERSTORMS MOVE SLOWLY AND OR DEVELOP OVER THE SAME AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY... WITH A SIMILAR
OVERALL PATTERN AS TODAY. AFTER A COUPLE OF DAYS WITH STRONG
CAPPING... THERE WILL BE A SLIGHT CHANCE OF STORMS AGAIN WEDNESDAY
THROUGH FRIDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
JAMESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 313 PM CDT SAT JUN 12 2004 OKZ010-122030- WOODWARD OK- 313 PM CDT SAT JUN 12 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY. A STRONG THUNDERSTORM WAS DEVELOPING RAPIDLY OVER WOODWARD AT 313 PM CDT...MOVING NORTHEAST AT 10 MPH. PEOPLE IN WOODWARD COUNTY...INCLUDING THE CITY OF WOODWARD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 346 PM CDT SAT JUN 12 2004 OKZ005-006-009-010-122100- ALFALFA OK-ELLIS OK-WOODS OK-WOODWARD OK- 346 PM CDT SAT JUN 12 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN ALFALFA...NORTHERN ELLIS...WOODS AND WOODWARD COUNTIES. AT 346 PM CDT... THUNDERSTORMS CONTINUED TO INCREASE IN COVERAGE AND INTENSITY ACROSS NORTHWEST OKLAHOMA FROM NEAR GAGE... TO WOODWARD... ALVA AND FAR NORTHWEST ALFALFA COUNTY. STORMS WERE MOVING NORTHEAST AT 25 TO 30 MPH. THE AIRMASS ACROSS NORTHWEST OKLAHOMA NEAR THE DRYLINE IS EXTREMELY UNSTABLE AND EXPLOSIVE DEVELOPMENT OF SEVERE THUNDERSTORMS IS LIKELY BY 430 PM... AND THE ONSET OF SEVERE WEATHER WILL LIKELY OCCUR RAPIDLY. PEOPLE IN ALFALFA...ELLIS...WOODS AND WOODWARD COUNTIES...INCLUDING THE CITIES OF ALVA AND WOODWARD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 537 PM CDT SAT JUN 12 2004 OKZ005-006-010-122300- ALFALFA OK-WOODS OK-WOODWARD OK- 537 PM CDT SAT JUN 12 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...WOODS AND EASTERN WOODWARD COUNTIES. AT 537 PM CDT... TWO STRONG THUNDERSTORMS WERE INDICATED BY RADAR... ONE JUST WEST OF DACOMA... AND ANOTHER 10 MILES WEST OF WAYNOKA... BOTH MOVING EAST AT 25 MPH. LOCALIZED... BUT HEAVY DOWNPOURS... GUSTY WINDS TO 45 MPH... SMALL HAIL AND CLOUD TO GROUND LIGHTNING CAN BE EXPECTED THROUGH AT LEAST 6 PM. PEOPLE IN ALFALFA...WOODS AND EASTERN WOODWARD COUNTIES...INCLUDING THE CITY OF ALVA...SHOULD ALSO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
The Vance AFB radar (KVNX), 70 km away, was scanning. The volume nearest the first event began at 23:09 UTC.
1 hail, 1 thunderstorm wind, 1 high wind. Local standard time, as filed.
Power lines were downed.
A heatburst caused wind gusts across the area. A 60 mph gust was reported in Frederick.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409241, 5409242, 5409243.